MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2515X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 12/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: numerous kinks and stretching were visible on the distal shaft.The device returned deflated with blood and residue present inside the inflation lumen and balloon.Negative prep did not detect a leak possibly due to the residue in the inflation lumen.The device was placed in a waterbath to disperse the residue.On removal of the device negative prep confirmed the presence of a leak.On pressurization of the device a leak was detected; a short radial tear was visible on the working length of the balloon.The balloon material was jagged and uneven along the leak site.(b)(4).
 
Event or Problem Description
It was reported that the physician was attempting to use a euphora rx balloon to treat a moderately calcified and slightly tortuous proximal lad lesion.No damage noted to device packaging and no issues were noted when removing the device from the hoop/tray.The device was inspected and negative prep performed with no issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device to the lesion.It was reported that the device was inflated in the rca once with no issues.It was then delivered to the lad and inflated once.The balloon started losing pressure at 13 atms.The device was not moved or re-positioned prior to the burst.After the case, when the physician removed and attempted to re-inflate the balloon outside the body.He noticed a pin point hole that saline shot out of with substantial pressure.It was not a longitudinal split.The balloon caused a dissection.The physician put in two stents to cover.Patient is doing well.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6253486
Report Number9612164-2017-00048
Device Sequence Number1027792
Product Code LOX
UDI-Device Identifier00643169560024
UDI-Public00643169560024
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2018
Device Catalogue NumberEUP2515X
Device Lot Number212232491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2017
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by Manufacturer12/19/2016
Initial Report FDA Received Date01/16/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;